Mens monthly cycle of possible depression or chemical imbalance?
Yikes where do I start!!!
My partner of 2 years is aged 44 and has a complicated family background... Ex-wife, 4 children, err his parents were complicated too.
Anyway since I have known him there has appeared to be a monthly cycle (near the end of every month) where he starts to feel tired/lethargic. This mood/feeling slowly washes over him and away again, and can be anything from a 1 or 2 week period usually. He can feel slightly unwell sometimes and also withdraws into himself and then ponders on his past... ie he only ever wanted to be a good husband and father.
During this time he seems become irritable, not get in touch with his family, withdraw his feelings from me, to the point of not even speaking on the telephone. I should point out that we do not live together and also live 4hours travel time away - at opposite ends of the country!
He will then only sort of live for work and seeing maybe 2 of the children midweek and maybe 1 at weekend. The elder 2 children don't really communicate or see him at all as they don't really appear to like him. He is very self centred/absorbed during this time and has said that the only things he can focus on are work and his two dogs. He says he doesn't have the energy for anything else...
He usually comes out of the slump on his own, or I go down and basically force him to speak to me and bring him out of it. Then he is back to the loving man who I love, and is caring and thoughtful again. He asks me to marry him constantly and is just a lovely christian man.
He did go through a phase of drinking a bottle of red and more each night after work and can be quite obsessive at times.
After talking about the way he is, we went to see the doctor who asked him some questions based on his personal feelings. The doctor did prescribe him medication (Prozac) on a trial basis to see if it helped.
However, the symptoms are back earlier than normal and he has probably been on these tablets for about 3 weeks. He has seemed a little more jovial since starting the tablets and perhaps more amorous.
The problems is, where do I go from here? If these tablets haven't appeared to help him what else can I do?
It's like a vicious circle of mens PMT or whatever, and I'm no expert and really just feel like I need some good advice / guidance...... HELP
Have all the physical ailments been ruled out? Is he still drinking, even a bit? A whole bottle of wine is very concerning, that's a lot of alcohol. Even a drink or two with some folks can cause further depression. He should check his hormone levels like thryoid etc, basically get a full physical done to ensure it's not something out of balance.
There are other meds on the market that could help, though I high suggest he sees a psychiatrist to rule out other other psychological issues. Sounds like his moods are swinging, and generally an anti-depressant like Prozac on it's own may not help. We can suggest different options, but unfortunately we are unable to make a diagnosis here.
You also have to decide how much of his moods swings you are willing to take. Have you suggested couples' therapy? Is he willing to sit down with someone and fully try to figure out what's going on?
I hope this helps, and at least explains different options.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.